MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT DCKLING UPBTR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT DCKLING UPBTR; ACCESSORIES,ARTHROSCOPIC
Model Number 012045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure, when the surgeon was using the basket punch, the bottom jaw broke off in the patient.Not all the pieces were removed from the patient, a broken piece has been left in the patient because the surgeon could not find a way to removed it.The procedure was completed with a delay greater than 30 minutes with a different surgical technique.No further complications were reported.
 
Event or Problem Description
It was reported that during a meniscectomy procedure, when the surgeon was using the basket punch, the bottom jaw broke off in the patient.The broken piece that broke off lodged near the popliteal tendon beneath the tibia and could not be retrieved.The procedure was completed with a delay greater than 30 minutes with a different surgical technique.The current patient status is fine.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states the punch devices are manufactured and intended as externally communicating devices and are not approved for long-term internal tissue exposure and long-term implantation data is not available.The potential for micro-motion and/or migration, and local skin irritation/discomfort cannot be ruled out.Per case details, the procedure was reportedly completed using a different (unspecified type) surgical technique and a procedural delay greater than 30 minutes.No further complications reported and ¿the current patient status is fine.¿ therefore, no further clinical/medical assessment can be rendered at this time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Internal complaint reference case-(b)(4).A1: patient identifier must be in blank.There is confirmation a patient was involved but there is no specific data of the patient.

Brand Name
PCH BSKT DCKLING UPBTR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16616309
Report Number1219602-2023-00419
Device Sequence Number14735477
Product Code NBH
UDI-Device Identifier03596010023995
UDI-Public03596010023995
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number012045
Device Catalogue Number012045
Device Lot NumberL50039005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Supplement Date Received by Manufacturer03/27/2023
06/27/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date03/29/2023
06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2001
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown